View unanswered posts | View active topics It is currently Sat Oct 25, 2014 6:22 pm



Reply to topic  [ 8 posts ] 
 Pristiq 
Author Message

Joined: Fri Apr 03, 2009 9:55 am
Posts: 61
Post Pristiq
My mothers doctor recently switched her from Lexapro to Pristiq. I was wondering if anyone knew anything about it. My mom has been declining rapidly in the past 2 months but this last week (since she started the new meds) she has went down even more drastically. She started halluncinating again, can hardly walk, very agitated. The doctor took her off the Pristiq, its only been 2 days. I wonder if it could be the meds or if she is just declining that fast. I researched the drug online but didn't find any information on taking it with LBD. It did say older patients could have more side effects because the drug leaves the body thru kidneys and older people don't go as much. So maybe it built up in her system? She only took it for about 10 days.A little background, She was started having memory problems in 2006. She was diag. with LBD in 2008. She has slowly gotten worse over the last couple years but like I said the last 2 months we have seen a big decline. She is 76.
Thank you,
Diana


Tue Jul 13, 2010 3:19 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Pristiq
Diana, do you happen to know why they changed her from Lexapro to Pristiq? My husband recently started taking Trazodone, which is a similar type of antidepressant, but there has been no effect from it at all, either positive or negative. His doctor prescribed it to help him sleep longer at night but it doesn't seem to be working. He has been on a downward slide for a couple of months now but not seemingly related to any other issue.

It does seem that many steep declines are due to medication changes or infections. Certainly, a UTI can cause confusion and behavioral problems to dramatically increase. But in the absence of those, it could just be a decline. They do seem to go in periodic downward spirals rather than slowly and gradually. I think if you were to chart the disease process on a chart, it would not show a smooth downward graph but would show a choppy, incremental decline. Just my limited observations, of course. Know that I do care and hope you are taking care of yourself, too! God bless! --Pat

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Tue Jul 13, 2010 3:49 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Pristiq
Is hallucinating a possible side effect from the antidepressant Pristiq?

I agree with Pat: certainly consider the possibility of an infection.

Why did the MD change from the Lexapro? Was it working?


Tue Jul 13, 2010 4:24 pm
Profile

Joined: Fri Apr 03, 2009 9:55 am
Posts: 61
Post Re: Pristiq
Hi,
My mom went to the doctor right before the switch. The doctor was surprised at how much worse she had gotten since he last saw her (3 months). My sister was with her and told the doctor she seemed more depressed so he tried switching. He told my sister he didn't know if it would help but it wouldn't hurt. It seems like the halluncinations got much worse after about a week on the Pristiq. She has been off now for 3 days and does seem to be somewhat better, but you know everything changes from day to day. Sometimes I think we grasp at staws just to think something will help.

My sister had a meeting with the doctor after mom's visit. He told her we need 24 hour care. Someone was with her all day until she went to bed but we now have someone coming to stay the nights. He also said he felt like with her decline and she lost 12 lbs that it would be sooner than later. Not sure exactly what he meant but my sister thinks he was saying she will be gone soon. After all the reading I have done on here I see that this could go on for years to come. Part of me wishes the doctor and my sis are right. I hate seeing what this has done to my mom. She is upset most of the time, wanting to go home, or wanting the people out of her house. She thinks I am a man sometimes. She is starting to talk,yell in her sleep. She never use to get up in the night or didn't even seem like she moved. When I stayed the night Monday she got out of bed at midnight and was making her bed because she thought it was morning and it was time to go home.

As far as th UTI she did have one. she finished the meds last week and they rechecked and it is gone. The dr also had OT and PT come again. They both told me how much worse they thought mom was. She can't do the exercises. The OT told me she asked her to do something and mom said ok but then did nothing. Mom thought she did what she asked. She is having such a bad week and the theripist stress her out so we cancled them for this week.

Thank you for listening....As each day goes by I feel more upset, stressed, and scared of whats to come.


Wed Jul 14, 2010 10:37 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Pristiq
Is your mother on hospice? If not, ask the MD to write an RX for hospice. This will give you some much-needed support.

Do you know your mother's wishes with regard to using antibiotics to address pneumonia, brain donation, feeding tube, tracheotomy, living attached to a respirator, etc?


Wed Jul 14, 2010 11:56 am
Profile

Joined: Fri Apr 03, 2009 9:55 am
Posts: 61
Post Re: Pristiq
No she is not on hospice. I really don't understand what hospice is and when we can get it. I tried searching online but still don't understand. Do they come to the house? I thought it was just for people who were dying with in a week or so. I would appreciate some help on the subject.
My mom has a living will. I am her POA. We have asked the doctor for a DNR. We all argee we want that in place should something happen. I'm not sure about the antibotics.
I am going to research some older post to see again how we would do the brain donations. We talked about it before and agreed we would like to do that.
I live in NW Indiana so need to find out what to do.
Thanks


Thu Jul 15, 2010 1:06 pm
Profile

Joined: Fri Apr 03, 2009 9:55 am
Posts: 61
Post Re: Pristiq
I've been researching on this forum and have found info on hospice. So we just need the doctor to write a RX for her? . Aslo saw i should check with a couple places. I'm going to look up hospice in our town and see what i find.


Thu Jul 15, 2010 1:40 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Pristiq
Glad you found some useful info on the Forum!

Yes, I'd suggest you talk with that MD that pulled your sister aside and have him write an RX for hospice. Ask that office as well as PD support groups or AD support groups in your area which hospice organizations they'd recommend.

If your mom is on Medicare, the MD must certify that he/she thinks she could die within 6 months. Unfortunately most people do just get hospice for the last 7-10 days of life but it can be a great service that you should take advantage of now, as your mother qualifies (from what you've reported the MD said).

Please email me privately about the brain donation. I'm happy to help you or any others on a volunteer basis. I need to know the name of the funeral home you'll be using (with contact info) and the city your mother lives in. I will not give out your name to anyone without your permission.

Robin


Thu Jul 15, 2010 1:58 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 8 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr